MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL SAFETY INTRODUCER BT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 4F SL SAFETY INTRODUCER BT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, photo analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint that the stylet wire was elongated was confirmed but the cause is unknown.A series of photographs were returned for evaluation of this complaint.Two photos were of the opened tray of a 4fr s/l per-q-cath catheter kit.The catheter appeared to have been trimmed at the 50cm depth marking but was otherwise unremarkable.The t-lock assembly had been detached from the catheter luer adaptor and the stylet had been removed from within the catheter lumen.The braided stylet was unraveled and elongated.Multiple bends were seen in the wire and it was tangled upon itself.Although it could be confirmed that the wire had become damaged, the exact root cause could not be determined from the photographs.Possible contributing factures could include a damaged hydrophilic coating, failure to hydrate stylet prior to removal, the stylet kinking prior to removal, or the stylet being damaged while trimming the catheter.The warning tag attached to the device states, ¿warning-flush catheter prior to use-catheter stylet with hydrophilic coating.¿ and ¿warning-do not cut stylet-withdraw stylet before trimming catheter.¿ manufacturing documents for this lot/batch were reviewed and no deviations or issues were identified that would have contributed to the reported event.A lot history review (lhr) of reeq2451 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that after the package was opened, the customer found that the guide wire had been pulled out.(b)(6) 2022: the returned stylet was found unraveled and elongated with multiple bends and had tangled upon itself.

Brand Name
PER-Q-CATH PLUS 4F SL SAFETY INTRODUCER BT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13373928
Report Number3006260740-2022-00100
Device Sequence Number3679559
Product Code LJS
UDI-Device Identifier00801741074899
UDI-Public(01)00801741074899
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4134115
Device Lot NumberREEQ2451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2022
Initial Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown